Wisconsin, 2011

Damaging Winds in Wisconsin, July 10 to 11, 2011

July 10 to 11, 2011 · NWS MPX · 5 events in 1 county or zone

Late Sunday Evening, July 10th, a complex of thunderstorms moved from east central Minnesota, into west central Wisconsin and caused some wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Late Sunday Evening, July 10th, a complex of thunderstorms moved from east central Minnesota, into west central Wisconsin and caused some wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 10, 11:10 PM CST, 13 minutes earlier.

Area forecast discussion, Jul 10, 11:10 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1210 AM CDT MON JUL 11 2011

.DISCUSSION...

SUMMARY...COULD BE AN ACTIVE NIGHT ACROSS SOUTH/CENTRAL MN AND
PORTIONS OF WESTERN WISCONSIN WITH POSSIBLE MCS OR CLUSTERS OF
STRONG TO SEVERE THUNDERSTORMS MOVING EAST FROM THE DAKOTAS. THE
SPC HAS JUST UPDATED THE DAY 1 OUTLOOK AND HAVE UPGRADED TO A
MODERATE RISK IN THE EASTERN DAKOTAS AND FAR WEST CENTRAL MN.
OTHERWISE...PASSING COLD FRONT WILL PUSH MOISTURE RICH AND THE
WARMTH SOUTH OF THE AREA TUESDAY THROUGH THURSDAY. OUTSIDE OF POPS
IN FAR SOUTHERN MN ON TUESDAY...MOST AREAS WILL REMAIN DRY UNTIL A
DECENT SHORTWAVE ROLL THROUGH WEDNESDAY NIGHT AND THURSDAY.
EXTENDED STILL LOOKS QUITE WARM WITH SMALL POPS UNDER LONG WAVE
RIDGE.

DEEP CONVECTION GETTING GOING VERY EARLY THIS AFTERNOON IN EASTERN
ND. THIS SAME AREA MAY BE WHAT EVENTUALLY GROWS UPSCALE AND
AFFECTS WESTERN MN THIS EVENING...AND SLIDES ACROSS THE REST OF MN
AND WESTERN WI BETWEEN 04Z-10Z TONIGHT. NO SHORTAGE OF INSTABILITY
TO FEED THE CURRENT STORMS WITH 3000-4500 J/KG OF MLCAPE IN THE
EASTERN DAKOTAS AND WESTERN MN THIS AFTERNOON AND DCAPE VALUES
BETWEEN 1400-1600 J/KG. DEEP LAYER SHEAR IS ALSO SUFFICIENT FOR
SUPERCELL STRUCTURE...ALTHOUGH STORM MODE IN THIS CASE WILL LIKELY
BE DICTATED BY COOL POOL EVOLUTION. IN HOUSE WRF-ARW ALONG WITH
THE MORNING RUN OF THE NSSL WRF-ARW BOTH SUGGEST MORE OF A LINEAR
STRUCTURE OR AT LEAST A COUPLE BOWING SEGMENTS WITH A WIND AND
HAIL THREAT. PWATS ARE ALSO A CONCERN WHEN IT COMES TO THE
POTENTIAL FOR HEAVY RAIN THIS EVENING...WILL HAVE TO MONITOR THE
ORIENTATION AND SPEED OF CONVECTION AS IT ENTERS THE FORECAST AREA.

THE ENTRANCE REGION OF 80-90+KT MID/UPPER LEVEL JET OVER THE
DAKOTAS IS HELPING THE UPWARD VERTICAL MOTION...AND THIS SHOULD
SLIDE EAST ACROSS THE FORECAST AREA THIS EVENING. CORFIDI VECTORS
WOULD ROLL THE COMPLEX ACROSS SOUTH/CENTRAL MN BETWEEN 02-06Z. A
COUPLE OF THE HRRR RUNS TODAY HAVE PAINTED A SLIGHTLY SEVERE
PICTURE. ALTHOUGH STILL INDICATING THE MAIN AREA OF CONCERN
ORIGINATING OUT OF THE CURRENT ARE OF CONVECTION...IT DOES HAVE A
BIT MORE DEVELOPMENT SOUTHEAST OF THIS AREA NEAR THE NE/SD BORDER.
AT ANY RATE...WITH NO REINFORCING 850MB JET TONIGHT...THE FEELING
IS THAT THE STRONGEST STORMS WILL BE IN WESTERN MN. THERE SHOULD
BE A GRADUALLY WEAKENING WITH TIME.

NEXT CHANCE FOR RAIN IS IN FAR SOUTHERN MN ON TUESDAY...WITH
FAIRLY STRONG FRONTOGENESIS AND WHAT WILL LIKELY BE A SHARP CUTOFF
IN RAINFALL. SURFACE HIGH EXPECTED TO KEEP MOST LOCATIONS IN THE
FORECAST AREA COOLER AND DRY. WARM AIR ADVECTION AND SHORTWAVE
TROUGH PROVIDE THE FOCUS FOR SHOWERS AND STORMS WEDNESDAY AND
THURSDAY. INCREASED POPS DURING THIS TIME FRAME GIVEN GOOD MODEL
AGREEMENT WITH 20-50DM HEIGHT FALLS A LOFT AND 850-700MB MOISTURE
TRANSPORT. ALTHOUGH MINOR TIMING ISSUES EXIST...12Z GFS AND ECMWF
QPF FIELDS ARE NOT TOO DISSIMILAR IN OVERALL PLACEMENT AND
INTENSITY. ABOVE AVERAGE TEMPERATURES ALMOST A CERTAINTY IN THE
EXTENDED WITH 590-594DM HEIGHTS MOVING OVERHEAD FOR THE WEEKEND.

&&

.AVIATION.../06Z TAF ISSUANCE/
LINEAR LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUE TO RACE
EASTWARD OVER EASTERN MN AND WESTERN WISCONSIN. SOME RESIDUAL
SHRA/ISOLD THUNDERSTORM CONTINUE IN THE WAKE OF THE MAIN LINE OF
STORMS...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE DURING THE
REST OF TONIGHT.  WEATHER CONDITIONS IMPROVING FROM WEST TO EAST.
CEILING HEIGHTS LOWERING TO AROUND 2500 FEET AGL AND VSBL 3 MILES IN
HEAVY RAIN AND THUNDERSTORMS...THEN IMPROVING TO SCATTERED CLOUDS AT
OR ABOVE 7000 FEET AGL. WINDS VARIABLE IN THE WAKE OF THE LINE OF
THUNDERSTORMS...THEN BECOMING SOUTHWEST-NORTHWEST 10 TO 15 KNOTS
PREVAILING BY MID MORNING MONDAY. HIGH PRESSURE WILL CONTINUE TO
SETTLE OVER THE UPPER MIDWEST THE REMAINDER OF THE PERIOD.

MSP...SEE ABOVE FOR REASONS BEHIND THE FORECAST. CEILINGS ROUGHLY
BETWEEN 2500-3500 FEET AGL IN SCATTERED THUNDERSTORMS WITH
VISIBILITIES 3-5 MILES THROUGH 200 AM...THEN WX CONDS IMPROVING TO
SCATTERED CLOUDS AT OR ABOVE 7000 FEET AGL MONDAY AFTERNOON. WINDS
WILL BE THE MAIN CHALLENGE WITH SOUTHEAST-EAST WINDS SHIFTING TO
WEST AND NORTHWEST DURING THE DAY ON MONDAY.
&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&

CLF/JM
Hazardous weather outlook, Jul 10, 9:51 AM CST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1051 AM CDT SUN JUL 10 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111600-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1051 AM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
SOUTHERN AND CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH
TONIGHT. THE PRIMARY HAZARDS ARE WINDS IN EXCESS OF 60 MPH AND
LARGE HAIL. THE BEST CHANCE OF WIDESPREAD THUNDERSTORMS WILL
BEGIN LATE THIS AFTERNOON OR EARLY THIS EVENING IN WEST CENTRAL
MINNESOTA IN ADVANCE OF A COLD FRONT. THUNDERSTORMS WILL THEN
SPREAD ACROSS MUCH OF THE AREA IN THE OVERNIGHT. IN
ADDITION...SOME THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL WHICH MAY
CAUSE ISOLATED FLOODING. RESIDENTS AND VISITORS ACROSS THE AREA
ARE URGED TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR
THE LATEST INFORMATION... FORECASTS...AND WARNINGS. MAKE SURE YOUR
NOAA WEATHER RADIO ALERT SETTING IS TURNED ON TO ENSURE RECEIVING
ANY WATCHES OR WARNINGS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS MAY LINGER INTO MONDAY MORNING AS A COLD
FRONT CROSSES THE REGION FROM NORTHWEST TO SOUTHEAST. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS FAR SOUTHERN
MINNESOTA...MAINLY ALONG AND SOUTH OF A LINE FROM SPRINGFIELD TO
WATERVILLE. THE MAIN HAZARDS ARE WINDS IN EXCESS OF 60 MPH AND
LARGE HAIL...AND THE BEST TIMING WOULD BE BEFORE NOON.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH
SATURDAY AS A WARM FRONT SLOWLY APPROACHES FROM THE SOUTHWEST DURING
THE MIDDLE OF THE WEEK AND MOVES THROUGH THE AREA BY THE END OF THE
WEEK. AT THIS POINT...IT IS TOO EARLY TO DETERMINE SEVERE WEATHER
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND IN THE
OVERNIGHT.

In the hours before

Local storm report, Jul 10, 10:44 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1144 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     MORRIS                  45.59N 95.91W
07/10/2011  M54.00 MPH       STEVENS            MN   TRAINED SPOTTER

0725 PM     TSTM WND DMG     MORRIS                  45.59N 95.91W
07/10/2011                   STEVENS            MN   TRAINED SPOTTER

            4 INCH DIAMETER BRANCHES DOWN IN TOWN.

0730 PM     TSTM WND DMG     6 WSW ALEXANDRIA        45.84N 95.49W
07/10/2011                   DOUGLAS            MN   TRAINED SPOTTER

            LARGE TREES DOWNED.

0747 PM     TSTM WND GST     ALEXANDRIA              45.87N 95.38W
07/10/2011  M79.00 MPH       DOUGLAS            MN   MESONET

            MNDOT I-94 AND MN HWY 29 MILE POST 46

0750 PM     TSTM WND DMG     5 W STARBUCK            45.62N 95.63W
07/10/2011                   POPE               MN   TRAINED SPOTTER

            SCATTERED LARGE UP TO 30 DIAMETER TREES.

0752 PM     TSTM WND DMG     BRANDON                 45.97N 95.60W
07/10/2011                   DOUGLAS            MN   LAW ENFORCEMENT

            LARGE TREES AND POWERLINES DOWN

0753 PM     TSTM WND GST     ALEXANDRIA              45.87N 95.38W
07/10/2011  M63.00 MPH       DOUGLAS            MN   MESONET

            AXN AIRPORT

0757 PM     TSTM WND GST     FREEPORT                45.66N 94.69W
07/10/2011  M54.00 MPH       STEARNS            MN   TRAINED SPOTTER

0758 PM     TSTM WND GST     5 S MARIETTA            44.94N 96.42W
07/10/2011  M65.00 MPH       LAC QUI PARLE      MN   MESONET

            MEHURIN US-HWY 212 MILE POST 1

0810 PM     TSTM WND DMG     SAUK CENTRE             45.74N 94.96W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            ESTIMATED TIME NUMEROUS TREES DOWN FROM 5 MILES WEST
            RIGHT THROUGH TO SAUK CENTRE.

0810 PM     TSTM WND DMG     SAUK CENTRE             45.74N 94.96W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            ESTIMATED TIME POWER LINES DOWN AND POWER OUT IN TOWN.

0810 PM     TSTM WND DMG     SAUK CENTRE             45.74N 94.96W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            ESTIMATED TIME...ENHANCED UNIDIRECTIONAL DAMAGE LARGE
            GRAIN EQUIPMENT TRAILERS FLIPPED.

0814 PM     TSTM WND GST     MADISON                 45.01N 96.19W
07/10/2011  M70.00 MPH       LAC QUI PARLE      MN   MESONET

            AIRPORT AWOS

0815 PM     HAIL             2 NNE DAWSON            44.96N 96.03W
07/10/2011  M1.00 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

0822 PM     TSTM WND GST     1 SE GEORGEVILLE        45.43N 94.93W
07/10/2011  M50.00 MPH       STEARNS            MN   MESONET

0823 PM     HAIL             5 NNW BOYD              44.92N 95.93W
07/10/2011  M0.50 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

0840 PM     HAIL             6 SSE MONTEVIDEO        44.87N 95.69W
07/10/2011  M0.88 INCH       YELLOW MEDICINE    MN   TRAINED SPOTTER

0845 PM     TSTM WND GST     HANLEY FALLS            44.69N 95.62W
07/10/2011  M62.00 MPH       YELLOW MEDICINE    MN   MESONET

            MNDOT HWY 23 AND MILE POST 94

0845 PM     TSTM WND DMG     4 WSW PLEASANT BEACH    45.75N 94.81W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            ENTIRE ROW OF FULL GROWN 16 INCH DIAMETER TREES DOWN
            ALONG WITH WITH 2 TO 8 INCH BRANCHES.

0845 PM     TSTM WND DMG     4 WSW PLEASANT BEACH    45.75N 94.81W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            POWER LINES DOWN.

0848 PM     TORNADO          GROVE CITY              45.15N 94.68W
07/10/2011                   MEEKER             MN   TRAINED SPOTTER

            ON THE GROUND.

0848 PM     TSTM WND GST     CLARA CITY              44.96N 95.37W
07/10/2011  M51.00 MPH       CHIPPEWA           MN   MESONET

0855 PM     HAIL             SACRED HEART            44.78N 95.35W
07/10/2011  E0.75 INCH       RENVILLE           MN   TRAINED SPOTTER

            SMALL BRANCHES DOWN

0855 PM     TSTM WND GST     4 ENE ALBANY            45.64N 94.49W
07/10/2011  M62.00 MPH       STEARNS            MN   TRAINED SPOTTER

            TREES DOWN LARGE BRANCHES

0913 PM     TSTM WND GST     ST AUGUSTA              45.44N 94.19W
07/10/2011  E50.00 MPH       STEARNS            MN   TRAINED SPOTTER

0915 PM     TSTM WND DMG     RENVILLE                44.79N 95.21W
07/10/2011                   RENVILLE           MN   TRAINED SPOTTER

            POWER OUT

0922 PM     TSTM WND GST     ST CLOUD                45.55N 94.17W
07/10/2011  M64.00 MPH       STEARNS            MN   MESONET

            STC AIRPORT ASOS

0924 PM     TSTM WND GST     OLIVIA                  44.78N 95.00W
07/10/2011  E64.00 MPH       RENVILLE           MN   MESONET

            OVL AIRPORT AWOS ESTIMATED TIME.

0925 PM     TSTM WND GST     REDWOOD FALLS           44.54N 95.11W
07/10/2011  M55.00 MPH       REDWOOD            MN   MESONET

            RWF AIRPORT ASOS

0930 PM     TSTM WND DMG     1 SE FRANKLIN           44.52N 94.87W
07/10/2011                   RENVILLE           MN   TRAINED SPOTTER

            DAMAGE OVER A 3/4 MILE PATH

0950 PM     TSTM WND GST     MONTICELLO              45.30N 93.80W
07/10/2011  M55.00 MPH       WRIGHT             MN   TRAINED SPOTTER

            I-94 AND COUNTY ROAD 18.

1000 PM     TSTM WND DMG     DAYTON                  45.19N 93.47W
07/10/2011                   HENNEPIN           MN   TRAINED SPOTTER

            LARGE TREE DOWN.

1005 PM     TSTM WND GST     2 NE STEWART            44.75N 94.46W
07/10/2011  M65.00 MPH       MCLEOD             MN   TRAINED SPOTTER

1027 PM     TSTM WND GST     MADELIA                 44.05N 94.42W
07/10/2011  M49.00 MPH       WATONWAN           MN   MESONET

            MNDOT HIGHWAY 60 MILE POST 60

1045 PM     TSTM WND GST     HAMBURG                 44.73N 93.96W
07/10/2011  M54.00 MPH       CARVER             MN   LAW ENFORCEMENT

1045 PM     TSTM WND DMG     RAMSEY                  45.26N 93.45W
07/10/2011                   ANOKA              MN   TRAINED SPOTTER

            10 INCH TREE DOWN.

1050 PM     TSTM WND DMG     COLUMBIA HEIGHTS        45.05N 93.25W
07/10/2011                   ANOKA              MN   TRAINED SPOTTER

            POWER OUT 38TH TO 44TH CENTRAL AVE.

1054 PM     TSTM WND DMG     FOREST LAKE             45.28N 92.99W
07/10/2011                   WASHINGTON         MN   TRAINED SPOTTER

            POWER OUT IN PLACES.

1100 PM     TSTM WND DMG     LE SUEUR                44.46N 93.91W
07/10/2011                   LE SUEUR           MN   TRAINED SPOTTER

            NINE INCH DIAMETER TREES DOWN. POWERLINES DOWN. OCCURRED
            ON 2ND STREET.

1100 PM     TSTM WND DMG     LE SUEUR                44.46N 93.91W
07/10/2011                   LE SUEUR           MN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. SOME BUILDING DAMAGE.

1100 PM     TSTM WND DMG     FOREST LAKE             45.28N 92.99W
07/10/2011                   WASHINGTON         MN   TRAINED SPOTTER

            TWO INCH DIAMETER TREES DOWN.

1101 PM     HEAVY RAIN       GREEN ISLE              44.68N 94.01W
07/10/2011  M0.87 INCH       SIBLEY             MN   TRAINED SPOTTER

            RAINFALL OCCURRED IN 22 MINUTES.

1108 PM     TSTM WND DMG     LE SUEUR                44.46N 93.91W
07/10/2011                   LE SUEUR           MN   TRAINED SPOTTER

            SEVERAL TWELVE INCH DIAMETER TREES DOWNED. OCCURRED IN
            DIFFERENT PARTS OF TOWN.

1120 PM     TSTM WND GST     WASECA                  44.08N 93.50W
07/10/2011  M59.00 MPH       WASECA             MN   AWOS

&&

AJZ
Local storm report, Jul 10, 10:48 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1148 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     TSTM WND GST     1 N HAMMOND             44.99N 92.44W
07/10/2011  M52 MPH          ST. CROIX          WI   TRAINED SPOTTER

&&

AJZ
Local storm report, Jul 10, 11:12 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1212 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     RED WING                44.58N 92.60W
07/11/2011                   GOODHUE            MN   LAW ENFORCEMENT

            POWERLINE DOWN

&&

JVM
Local storm report, Jul 10, 11:13 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1213 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND DMG     GLENWOOD                45.65N 95.38W
07/10/2011                   POPE               MN   CO-OP OBSERVER

            EIGHT INCH DIAMETER TREE DOWN.

&&

AJZ
Local storm report, Jul 10, 11:14 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1214 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     MORRIS                  45.59N 95.91W
07/10/2011  M54.00 MPH       STEVENS            MN   TRAINED SPOTTER

0725 PM     TSTM WND DMG     MORRIS                  45.59N 95.91W
07/10/2011                   STEVENS            MN   TRAINED SPOTTER

            4 INCH DIAMETER BRANCHES DOWN IN TOWN.

0730 PM     TSTM WND DMG     6 WSW ALEXANDRIA        45.84N 95.49W
07/10/2011                   DOUGLAS            MN   TRAINED SPOTTER

            LARGE TREES DOWNED.

0747 PM     TSTM WND GST     ALEXANDRIA              45.87N 95.38W
07/10/2011  M79.00 MPH       DOUGLAS            MN   MESONET

            MNDOT I-94 AND MN HWY 29 MILE POST 46

0750 PM     TSTM WND DMG     5 W STARBUCK            45.62N 95.63W
07/10/2011                   POPE               MN   TRAINED SPOTTER

            SCATTERED LARGE UP TO 30 DIAMETER TREES.

0752 PM     TSTM WND DMG     BRANDON                 45.97N 95.60W
07/10/2011                   DOUGLAS            MN   LAW ENFORCEMENT

            LARGE TREES AND POWERLINES DOWN

0753 PM     TSTM WND GST     ALEXANDRIA              45.87N 95.38W
07/10/2011  M63.00 MPH       DOUGLAS            MN   MESONET

            AXN AIRPORT

0757 PM     TSTM WND GST     FREEPORT                45.66N 94.69W
07/10/2011  M54.00 MPH       STEARNS            MN   TRAINED SPOTTER

0758 PM     TSTM WND GST     5 S MARIETTA            44.94N 96.42W
07/10/2011  M65.00 MPH       LAC QUI PARLE      MN   MESONET

            MEHURIN US-HWY 212 MILE POST 1

0759 PM     TSTM WND DMG     GLENWOOD                45.65N 95.38W
07/10/2011                   POPE               MN   CO-OP OBSERVER

            EIGHT INCH DIAMETER TREE DOWN.

0810 PM     TSTM WND DMG     SAUK CENTRE             45.74N 94.96W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            ESTIMATED TIME NUMEROUS TREES DOWN FROM 5 MILES WEST
            RIGHT THROUGH TO SAUK CENTRE.

0810 PM     TSTM WND DMG     SAUK CENTRE             45.74N 94.96W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            ESTIMATED TIME...ENHANCED UNIDIRECTIONAL DAMAGE LARGE
            GRAIN EQUIPMENT TRAILERS FLIPPED.

0810 PM     TSTM WND DMG     SAUK CENTRE             45.74N 94.96W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            ESTIMATED TIME POWER LINES DOWN AND POWER OUT IN TOWN.

0814 PM     TSTM WND GST     MADISON                 45.01N 96.19W
07/10/2011  M70.00 MPH       LAC QUI PARLE      MN   MESONET

            AIRPORT AWOS

0815 PM     HAIL             2 NNE DAWSON            44.96N 96.03W
07/10/2011  M1.00 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

0822 PM     TSTM WND GST     1 SE GEORGEVILLE        45.43N 94.93W
07/10/2011  M50.00 MPH       STEARNS            MN   MESONET

0823 PM     HAIL             5 NNW BOYD              44.92N 95.93W
07/10/2011  M0.50 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

0840 PM     HAIL             6 SSE MONTEVIDEO        44.87N 95.69W
07/10/2011  M0.88 INCH       YELLOW MEDICINE    MN   TRAINED SPOTTER

0845 PM     TSTM WND GST     HANLEY FALLS            44.69N 95.62W
07/10/2011  M62.00 MPH       YELLOW MEDICINE    MN   MESONET

            MNDOT HWY 23 AND MILE POST 94

0845 PM     TSTM WND DMG     4 WSW PLEASANT BEACH    45.75N 94.81W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            ENTIRE ROW OF FULL GROWN 16 INCH DIAMETER TREES DOWN
            ALONG WITH WITH 2 TO 8 INCH BRANCHES.

0845 PM     TSTM WND DMG     4 WSW PLEASANT BEACH    45.75N 94.81W
07/10/2011                   STEARNS            MN   TRAINED SPOTTER

            POWER LINES DOWN.

0848 PM     TORNADO          GROVE CITY              45.15N 94.68W
07/10/2011                   MEEKER             MN   TRAINED SPOTTER

            ON THE GROUND.

0848 PM     TSTM WND GST     CLARA CITY              44.96N 95.37W
07/10/2011  M51.00 MPH       CHIPPEWA           MN   MESONET

0855 PM     HAIL             SACRED HEART            44.78N 95.35W
07/10/2011  E0.75 INCH       RENVILLE           MN   TRAINED SPOTTER

            SMALL BRANCHES DOWN

0855 PM     TSTM WND GST     4 ENE ALBANY            45.64N 94.49W
07/10/2011  M62.00 MPH       STEARNS            MN   TRAINED SPOTTER

            TREES DOWN LARGE BRANCHES

0913 PM     TSTM WND GST     ST AUGUSTA              45.44N 94.19W
07/10/2011  E50.00 MPH       STEARNS            MN   TRAINED SPOTTER

0915 PM     TSTM WND DMG     RENVILLE                44.79N 95.21W
07/10/2011                   RENVILLE           MN   TRAINED SPOTTER

            POWER OUT

0922 PM     TSTM WND GST     ST CLOUD                45.55N 94.17W
07/10/2011  M64.00 MPH       STEARNS            MN   MESONET

            STC AIRPORT ASOS

0924 PM     TSTM WND GST     OLIVIA                  44.78N 95.00W
07/10/2011  E64.00 MPH       RENVILLE           MN   MESONET

            OVL AIRPORT AWOS ESTIMATED TIME.

0925 PM     TSTM WND GST     REDWOOD FALLS           44.54N 95.11W
07/10/2011  M55.00 MPH       REDWOOD            MN   MESONET

            RWF AIRPORT ASOS

0930 PM     TSTM WND DMG     1 SE FRANKLIN           44.52N 94.87W
07/10/2011                   RENVILLE           MN   TRAINED SPOTTER

            DAMAGE OVER A 3/4 MILE PATH

0950 PM     TSTM WND GST     MONTICELLO              45.30N 93.80W
07/10/2011  M55.00 MPH       WRIGHT             MN   TRAINED SPOTTER

            I-94 AND COUNTY ROAD 18.

1000 PM     TSTM WND DMG     DAYTON                  45.19N 93.47W
07/10/2011                   HENNEPIN           MN   TRAINED SPOTTER

            LARGE TREE DOWN.

1005 PM     TSTM WND GST     2 NE STEWART            44.75N 94.46W
07/10/2011  M65.00 MPH       MCLEOD             MN   TRAINED SPOTTER

1027 PM     TSTM WND GST     MADELIA                 44.05N 94.42W
07/10/2011  M49.00 MPH       WATONWAN           MN   MESONET

            MNDOT HIGHWAY 60 MILE POST 60

1045 PM     TSTM WND DMG     RAMSEY                  45.26N 93.45W
07/10/2011                   ANOKA              MN   TRAINED SPOTTER

            10 INCH TREE DOWN.

1045 PM     TSTM WND GST     HAMBURG                 44.73N 93.96W
07/10/2011  M54.00 MPH       CARVER             MN   LAW ENFORCEMENT

1050 PM     TSTM WND DMG     COLUMBIA HEIGHTS        45.05N 93.25W
07/10/2011                   ANOKA              MN   TRAINED SPOTTER

            POWER OUT 38TH TO 44TH CENTRAL AVE.

1054 PM     TSTM WND DMG     FOREST LAKE             45.28N 92.99W
07/10/2011                   WASHINGTON         MN   TRAINED SPOTTER

            POWER OUT IN PLACES.

1100 PM     TSTM WND DMG     FOREST LAKE             45.28N 92.99W
07/10/2011                   WASHINGTON         MN   TRAINED SPOTTER

            TWO INCH DIAMETER TREES DOWN.

1100 PM     TSTM WND DMG     LE SUEUR                44.46N 93.91W
07/10/2011                   LE SUEUR           MN   TRAINED SPOTTER

            NINE INCH DIAMETER TREES DOWN. POWERLINES DOWN. OCCURRED
            ON 2ND STREET.

1100 PM     TSTM WND DMG     LE SUEUR                44.46N 93.91W
07/10/2011                   LE SUEUR           MN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. SOME BUILDING DAMAGE.

1101 PM     HEAVY RAIN       GREEN ISLE              44.68N 94.01W
07/10/2011  M0.87 INCH       SIBLEY             MN   TRAINED SPOTTER

            RAINFALL OCCURRED IN 22 MINUTES.

1108 PM     TSTM WND DMG     LE SUEUR                44.46N 93.91W
07/10/2011                   LE SUEUR           MN   TRAINED SPOTTER

            SEVERAL TWELVE INCH DIAMETER TREES DOWNED. OCCURRED IN
            DIFFERENT PARTS OF TOWN.

1120 PM     TSTM WND GST     WASECA                  44.08N 93.50W
07/10/2011  M59.00 MPH       WASECA             MN   AWOS

1138 PM     TSTM WND GST     1 N HAMMOND             44.99N 92.44W
07/10/2011  M52.00 MPH       ST. CROIX          WI   TRAINED SPOTTER

1200 AM     TSTM WND DMG     RED WING                44.58N 92.60W
07/11/2011                   GOODHUE            MN   LAW ENFORCEMENT

            POWERLINE DOWN

&&

AJZ
Local storm report, Jul 10, 11:15 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1215 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     TSTM WND GST     PINE ISLAND             44.20N 92.65W
07/11/2011  M58 MPH          GOODHUE            MN   TRAINED SPOTTER

            MEASURED WITH ANEMOMETER.

&&

AJZ

The radar

The La Crosse radar (KARX), 116 km away, was scanning. The volume nearest the first event began at 05:22 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dunn

When
July 10, 11:23 PM CST
Where
Dunn County, 0.85 mi SE of Eau Galle
Measured
64 kt (74 mph) measured gust
Reported by
Trained Spotter
Coordinates
44.690, -92.010

A peak wind gust measured by a wind sensor.

Thunderstorm Wind, Dunn

When
July 10, 11:28 PM CST
Where
Dunn County, 1.47 mi W of Cedar Falls
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
44.930, -91.910

An 8 inch diameter tree was toppled along with some power lines blown down.

Thunderstorm Wind, Dunn

When
July 10, 11:30 PM CST
Where
Dunn County, 1.47 mi NNW of Menomonie
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.900, -91.930

A large tree was blown over.

Thunderstorm Wind, Dunn

When
July 10, 11:31 PM CST
Where
Dunn County, 2.54 mi ESE of Boyceville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
45.040, -91.980

A pickup truck hauling several canoes rolled over on Highway 170 due to severe straight line winds. In addition, several trees were blown down in the area.

Thunderstorm Wind, Dunn

When
July 11, 12:00 AM CST
Where
Dunn County, 0.85 mi NE of Menomonie
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.890, -91.910

An eight inch diameter tree was toppled across 770th Avenue, between Highway 40 and 808th Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2011Every state in 2011This day in weather historyWarnings in Wisconsin, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324096, 324090, 324091, 324093, 324095.